Do I need additional filler in tear trough? (photos)

Hello. Over the last few months, I've had 1.5 syringes of restylane and 1 syringe of belotero (some intentionally superficially) injected into my tear troughs but I'm still seeing depressed/ dark areas when I smile. Do I need more filler or a different type, or is there some other cause? Thanks in advance.

Doctor Answers 10

Tear trough Restylane and Belotero

In your photo you appear to have a visible bulge (presumably filler) in your tear trough on both sides, with a crease below the tear trough. The upper part of your cheek bone also looks to have lumps from the filler.  

It's difficult to provide a definitive answer with just one photo with one expression, but I would consider reducing the amount of filler in your tear trough and upper cheek bone and adding volume to the body of the upper cheek.  Fortunately, the hyaluronic acid (HA) fillers you have had injected are reversible and your contour can be improved.




New York Oculoplastic Surgeon
5.0 out of 5 stars 42 reviews

Additional tear trough filler?

It is difficult to tell with certainty from the photographs what would help you achieve the best aesthetic appearance. You may require some volume in the midface but it is also possible that reduction of some of the lower lid and tear trough filler would be of benefit as well. I strongly suggest evaluation by someone with a great deal of expertise using these products around the lower eyelid and midface.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Do I need additional filler in tear trough?

For mildly darken and indented areas under the eyes that have already been filled, Fraxel® laser treatment can build collagen in that area to lighten and mildly thicken the skin. Since Fraxel® eyelid rejuvenation requires advanced technique, please consult a board certificated aesthetic dermatologist for a consultation!   

Manjula Jegasothy, MD
Miami Dermatologist
5.0 out of 5 stars 8 reviews

Treatment of tear troughs / hollows of lower eyelids

Thank you for sharing your question. Dermal fillers such as Restylane and Belotero are useful in improving dark circles by filling in the tear troughs. You had a lot already injected, so you probably do not require more. It is difficult to evaluate the issues from the uploaded photo. See an experienced Oculoplastic Surgeon for comprehensive evaluation and discussion of potential treatment options.
Good luck,

Tear Trough and Fillers and Hyperpigmentation

It is difficult to asses from the photos if the hyperpigmentation is from the filler.  I would not suggest more filler right now since you had a good amount.  Please consult a specialist to evaluate the area.  Best, Dr. Green

Filler to the lower eyelid tear trough

Injectable filler is a great tool to soften lower eyelid hollows, but after a certain point it can become unnatural full. Be careful with adding additional filler to this area.

Jeffrey M. Joseph, MD
Newport Beach Oculoplastic Surgeon
5.0 out of 5 stars 11 reviews

Filler in the tear trough

It is possible that you could benefit from a small amount of additional filler, however, too much filler can actually make your eyelid region look puffy. The darkness in the skin could also be the result of hyper pigmentation that may need to be treated as well. I would discuss your options with your provider in your area.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

Treatment for tear troughs

I would consider a small amount of Botox to the lower eyelid to reduce bunching of the skin when you smile and slightly widen the eye.  I use very small amounts in this area.  Make sure that you see an expert.
Regards,
Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Tear trough and filler

That is a very large amount of filler for the tear trough.  if you think you need more I would suggest Belotero and make sure you are seeing a board certified dermatologist or plastic surgeon who is experienced with this area

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Filler in tear trough

 Thanks for your question. Placing too much filler in the tear trough region may cause a artificial and operated upon look.  Because you're placing too much product around the eyes as this will begin to look unnatural. I personally think that your eyes are fine for now and that you may want to consider a cream to lighten the darkness to the skin. I hope this helps. 

Roberto E. Garcia, MD, FACS
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.